Format

Send to

Choose Destination
See comment in PubMed Commons below
J Psychosoc Nurs Ment Health Serv. 2013 Oct;51(10):11-3. doi: 10.3928/02793695-20130903-02.

More on antidepressant drugs and infectious disease.

Abstract

Three observational studies have suggested that depression and/or antidepressant drug use is associated with an increased risk of developing Clostridium difficile (C. difficile) infection (CDI), which is a clinically significant cause of diarrhea typically associated with the use of antibiotic drugs. Establishing causality from observed associations requires evidence from a variety of different scientific perspectives. The authors of these studies do not consider the complex relationship among depression, immune system function, and infectious disease, nor do they consider the antimicrobial or immune-modulating effects of antidepressant drugs. The methodology of these three CDI studies—and their various sources of bias—make it impossible to assess the causal validity of the association between CDI and depression or antidepressant drug exposure.

PMID:
24278963
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk